Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Mirror symmetry and rational curves on quintic threefolds: a guide for mathematicians


Author: David R. Morrison
Journal: J. Amer. Math. Soc. 6 (1993), 223-247
MSC: Primary 14J30; Secondary 14D07, 14J15, 32G20, 32G81, 32J17
MathSciNet review: 1179538
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a mathematical account of a recent string theory calculation which predicts the number of rational curves on the generic quintic threefold. Our account involves the interpretation of Yukawa couplings in terms of variations of Hodge structure, a new $ q$-expansion principle for functions on the moduli space of Calabi-Yau manifolds, and the ``mirror symmetry'' phenomenon recently observed by string theorists.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 14J30, 14D07, 14J15, 32G20, 32G81, 32J17

Retrieve articles in all journals with MSC: 14J30, 14D07, 14J15, 32G20, 32G81, 32J17


Additional Information

DOI: http://dx.doi.org/10.1090/S0894-0347-1993-1179538-2
PII: S 0894-0347(1993)1179538-2
Article copyright: © Copyright 1993 American Mathematical Society